MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 09/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens remains implanted.However, the physician noted that a possible explant may be done, but nothing has been planned.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that after implantation of zxt225 21.0 diopter intraocular lens (iol) on the patient's right eye; the patient experienced seeing cobwebs at night around bright lights.The patient also experienced glare.The patient has not agreed to have his second eye done (iol implant) since he can not tolerate the cobwebs and there is residual cylinder.Patient's last refraction was done on (b)(6) 2016 and was -.75 -1.0 at 140 degrees.The physician then performed photorefractive keratectomy (prk) on (b)(6) 2016.Post prk refraction was not recorded.However, the physician stated the patient was slightly plus post prk.The lens remains implanted; however, a possible explant may be done, but nothing has been planned.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6302635
Report Number9614546-2017-00078
Device Sequence Number916640
Product Code POE
UDI-Device Identifier05050474605817
UDI-Public(01)05050474605817(17)210801
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/01/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U210
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date03/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR